Doctor insights on:
Hyperthyroidism And Methimazole
I have hyperthyroidism the methimazole and ptu (propylthiouracil) cause my WBC to be around 3.1 I feel great. What can I do?
Hypothyroidism is a medical condition that lowers the level of thyroid hormone to a point where the patient has a marked decrease in overall health. Often the patient does not notice the loss of thyroid hormone for several weeks or more. Once diagnosed with low thyroid hormone levels, the patient will be prescribed with thyroid hormone to a point where the thyroid levels are normal and ...Read more
I have hyperthyroidism the methimazole and ptu (propylthiouracil) cause my WBC to be around 3.1 I feel great otherwise can I just drop the dose age from 2x a day 50mg st?
Talk to doc : Lowering the dose might cause your levels to go out of range and you won't feel "great" again. Talk to your doc to see if he/she is willing to monitor you closely. If the drugs ptu (propylthiouracil) or methimazole is causing adverse reactions, you might need to think about the othet options: radioactive iodine or surgery. ...Read moreSee 1 more doctor answer
Dx with hyperthyroid dec2013 & took methimazole for 21days but had an allergicrxn ft3 4.82 from 6.10 TSH 0.025 frm 0.013 ft4 normal. What do u think?
Lost 20 lbs that I couldn't afford to loose due to graves induced hyperthyroidism. On tapazole (methimazole) 1month. When will weight come back?
I have a hyperthyroid and I am taking methimazole - will this medication make you depressed?
If so what else can you do?
Hyperthyroidism: It is unlikely that your med to treat your overactive thyroid is making you depressed. It is very common as your body is going through hyper to normal and then perhaps hypothyroid state to have many mood swings. Stay active, exercise and talk to your doctor if it continues. I would not stop the med without asking your doctor. ...Read moreSee 2 more doctor answers
I am hyperthyroid and just started on methimazole, but still feel fatigued. Does this treatment actually work?
Hyperthyroid meds: For most patients, the two medications are roughly equal, with maybe a slight edge for methimazole due to once daily dosing for many patients. In children, PTU (propylthiouracil) is avoided due to an increased risk for liver toxicity. In pregnant women, methimazole is preferred due to the rare occurrence of a birth defect involving the skin. Talk with your doctor to find out if which med is best for you. ...Read moreSee 1 more doctor answer
Hyperthyroid every year only 4-5mos.Normalizes by itself.5yrs now. My drs. Can't tell why just suggest tapazole (methimazole).Pls help.What is causing re-ocurance?
Autoimmune: The most common cause for hyperthyroidism in your age group is graves disease. This is an autoimmune disorder in which an antibody is stimulating your thyroid. The level of the antibody can vary, thereby causing your thyroid level to vary. Since it has been 5 yrs of recurrent hyperthyroidism, it is unlikely that it will simply stop happening. You should consider radioactive iodine when it recurs. ...Read more